Hail, Etowah
- When
- June 10, 5:30 PM CST to 5:31 PM CST
- Where
- Etowah County, 1.05 mi NE of East Gasden
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.013, -85.990
Large hail reported in the city of Gadsden.
An isolated severe thunderstorm developed over Etowah County during early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
An isolated severe thunderstorm developed over Etowah County during early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 10, 3:14 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 414 PM CDT WED JUN 10 2015 .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED THIS AFTERNOON ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA. THE HIGHEST AMOUNTS OF MOISTURE THROUGHOUT THE COLUMN REMAIN ACROSS SOUTHERN ALABAMA...WITH PWATS RUNNING AROUND 1.6 TO 1.7 INCHES BASED ON RAP ANALYSIS. RELATIVELY DRIER AIR STILL REMAINS ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA BASED ON WATER VAPOR IMAGERY AND HAS KEPT SHOWER AND STORM DEVELOPMENT MORE ISOLATED TO SCATTERED IN NATURE. IN TERMS OF DEVELOPMENT LATER ON THIS EVENING...MESOSCALE BOUNDARY INTERACTIONS WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS STORMS GENERALLY ALONG AND SOUTH OF THE I-20 CORRIDOR THROUGH 10PM. WE'LL ONCE AGAIN SEE THE POSSIBILITY OF GUSTY WINDS...VERY HEAVY RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. ACTIVITY SHOULD GRADUALLY WIND DOWN LATE THIS EVENING AND AFTER MIDNIGHT TONIGHT. PATCHY FOG WILL BE LIKELY UNDERNEATH LOCATIONS THAT RECEIVE HEAVY RAINFALL BY SUNRISE ON THURSDAY. THE REMAINDER OF THE FORECAST IS GENERALLY UNCHANGED FROM WHAT HAS BEEN ADVERTISED OVER THE PAST FEW DAYS. DIURNALLY DRIVEN CONVECTION WILL BE EXPECTED EACH AFTERNOON AS SOUTHERLY FLOW TAKES OVER THROUGHOUT A LARGE DEPTH OF THE ATMOSPHERE. THE BEST COVERAGE SHOULD BE ON THURSDAY AFTERNOON WITH UPPER LEVEL IMPLUSES MOVING NORTHWARD OUT OF THE CENTRAL GULF. THOSE LOWER UPPER HEIGHTS WILL BE QUICKLY REPLACED BY INCREASING HEIGHTS BY THE WEEKEND...AS THE STRONG RIDGE DEVELOPS IN THE WESTERN ATLANTIC. DECREASING RAIN CHANCES AND INCREASING TEMPERATURES WILL BE THE TREND BY SUNDAY INTO NEXT WEEK. THE UPPER RIDGE PARKS DIRECTLY OVER THE HEART OF THE SOUTHEAST STATES BY TUESDAY MORNING...AND WILL CONTINUE THE TREND OF WARMING HIGH TEMPS AT LEAST INTO THE MID 90S FOR MOST LOCATIONS ON TUESDAY AND WEDNESDAY OF NEXT WEEK. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. THE LOW CLOUDS HAVE BEEN SLOW TO BURN OFF THIS MORNING BUT THE FEW SITES THAT STILL HAVE CIGS ARE NOW ABOVE 1000 FEET. SFC WINDS WILL BE LGT AND VRBL THIS AFTERNOON...BUT GENERALLY FROM SOUTHEAST. THE CLOUD COVER THIS MORNING WILL HAVE AN IMPACT CONVECTION LOCATION. THE INITIAL CONVECTION HAS FORMED ALONG THE WESTERN EDGE OF MORNING CLOUD COVER...JUST WEST OF A TCL-MGM-TOI LINE. EXPECT LESS COVERAGE OF STORMS TODAY THAN YESTERDAY...DUE TO LACK OF ANY UPPER LEVEL LIFTING MECHANISM. INCLUDED VCTS AT KMGM AND KTOI...BUT MAY NEED TO ADD VCTS TO OTHER SITES BASED ON LATEST RADAR TRENDS. STORM MOVEMENTS WILL BE FROM WEST TO EAST. CONFIDENCE IN FORMATION OF LOW CLOUDS OR FOG TOWARDS THE END OF THE PERIOD IS TOO LOW TO INCLUDE IN FORECAST. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 89 72 85 70 / 20 40 30 50 20 ANNISTON 69 88 72 85 70 / 40 50 30 50 20 BIRMINGHAM 70 88 73 86 72 / 30 50 30 50 20 TUSCALOOSA 71 90 72 87 72 / 30 50 30 50 20 CALERA 69 88 71 86 70 / 40 50 30 50 20 AUBURN 67 86 69 86 69 / 50 50 30 40 20 MONTGOMERY 71 88 73 90 72 / 50 50 30 50 20 TROY 69 88 69 89 70 / 50 60 30 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 853 AM CDT WED JUN 10 2015 ALZ011>015-017>050-111700- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 853 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CDT WED JUN 10 2015
ALZ018-102300-
ETOWAH AL-
535 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 600
PM CDT...
AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GADSDEN MALL...OR OVER GADSDEN. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...HOKES BLUFF...ATTALLA...GLENCOE...REECE
CITY...GADSDEN MALL...NOCCALULA FALLS...NEELY HENRY LAKE...
SOUTHSIDE...RIDGEVILLE...GADSDEN STEAM PLANT...RAMSEY...BIG WILLS
CREEK...CRUDUP...KEENER...WILSONIA...GADSDEN MUNICIPAL AIRPORT AND
GADSDEN WATER WORKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3397 8584 3392 8594 3392 8595 3391 8596
3391 8597 3390 8598 3388 8602 3402 8620
3417 8593
TIME...MOT...LOC 2234Z 146DEG 3KT 3400 8598
05/MASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CDT WED JUN 10 2015
ALZ032-102300-
HALE AL-
536 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HALE COUNTY UNTIL 600 PM
CDT...
AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREENSBORO. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...GREENSBORO MUNICIPAL AIRPORT...SAWYERVILLE...HARPER HILL
AND HAVANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3296 8765 3283 8747 3270 8748 3258 8762
3276 8775
TIME...MOT...LOC 2236Z 317DEG 2KT 3276 8760
05/MASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 PM CDT WED JUN 10 2015 ALZ024-102315- JEFFERSON AL- 539 PM CDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL 615 PM CDT... AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTERN BIRMINGHAM...MOVING SOUTHWEST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIRMINGHAM...HOOVER...HOMEWOOD...MOUNTAIN BROOK...FAIRFIELD... FULTONDALE...PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE... LIPSCOMB...BROOKSIDE...B.J.C.C....MINOR...REGIONS FIELD...LEGION FIELD...ENSLEY...KINGSTON...FORESTDALE AND BIRMINGHAM SOUTHERN COLLEGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3363 8690 3354 8672 3340 8686 3349 8700 TIME...MOT...LOC 2239Z 031DEG 6KT 3353 8686 05/MA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 1 E GADSDEN 34.01N 85.99W
06/10/2015 M1.00 INCH ETOWAH AL PUBLIC
MEASURED AT THE T.J. MAXX OFF NORTH HOOD AVE IN EAST
GADSDEN. VIA SOCIAL MEDIA.
&&
GGOGGINSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT WED JUN 10 2015
ALZ018-020-102345-
CHEROKEE AL-ETOWAH AL-
615 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE AND
NORTHEASTERN ETOWAH COUNTIES UNTIL 645 PM CDT...
AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SLACKLAND...OR NEAR CENTRE...MOVING NORTHWEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTRE...LEESBURG...SAND ROCK...SLACKLAND...TENNALA...TABOR ROAD...
CHEROKEE ROCK VILLAGE...BALLPLAY...WESTERN WEISS LAKE...BLACK
CREEK...WEISS DAM...CHESNUT BAY RESORT AND YELLOW CREEK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3409 8562 3401 8578 3419 8592 3420 8590
3420 8584 3424 8584 3424 8581 3426 8581
3426 8577 3429 8574
TIME...MOT...LOC 2315Z 138DEG 7KT 3410 8576
05/MASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT WED JUN 10 2015
ALZ018-102345-
ETOWAH AL-
617 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 645
PM CDT...
AT 617 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GADSDEN...MOVING NORTHWEST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...ATTALLA...SARDIS CITY...WALNUT GROVE...REECE
CITY...GADSDEN MALL...AURORA...NOCCALULA FALLS...NEELY HENRY LAKE...
SOUTHSIDE...RIDGEVILLE...GADSDEN STEAM PLANT...RAMSEY...ROCKLEDGE...
MOUNTAINBORO...BIG WILLS CREEK...CRUDUP...HOWELTON AND GADSDEN
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3404 8590 3390 8605 3407 8628 3418 8618
3419 8611 3420 8610 3420 8605
TIME...MOT...LOC 2317Z 132DEG 4KT 3401 8602
05/MAThe Northeast Alabama radar (KHTX), 102 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Large hail reported in the city of Gadsden.
Numerous trees uprooted and power lines downed in the city of Gadsden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588172, 588174.